|Ulcerative Colitis & HIV and use of immunosuppresants
Aug 20, 2012
Unfortunately I suffer from both ulcerative colitis and HIV. The UC is my main issue. Without it, my life would be great and I would be feeling healthy. I am washed out and exhausted from having constant D for 5 yrs (not 1 day off!). Lost a lot of weight too. How ironic hey that it's the UC causing me issues?
As if one disease wasn't enough to contend with! Anyway, i'm not one to sulk, but i need help. My doc want's to put me Imuran (azathioprine) which is an immunosuppresant. However, both my ID dr and gastroenterologist both say it is safe to take and won't effect my cd4% or cd4. It effects another part of your immune system (lymphocytes).
However, i'm sceptical and want advice. Please please help!
Response from Dr. Henry
I have had several patients with ulcerative colitis who have done OK with such immune suppressive drugs. The literature generally also suggests that drugs like azathioprine can be judiciously (careful monitoring) used in HIV + patients (often easier now when drugs with negative bone marrow effects such as zidovudine are not used much). KH
again skin rash
Truvada related rash?
- Vaginal Fluid How Long Does It Take To Test Positive For HIV
- Diarrhea After Oral Sex Hooker What Are The Chances Of HIV
- Flu Symptoms After Swallowing Cum Worried I Have HIV
- Painful Red Spots After Drinking Water Worried I Have HIV
- Sinus Infection After Oral Sex Worried I Have HIV
- Vomiting After Licking Vagina Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.